On isotopic dictators and homological manipulators

DC FieldValueLanguage
dc.contributor.authorBaryshnikov, YM
dc.date.accessioned2021-12-23T16:05:07Z-
dc.date.available2021-12-23T16:05:07Z-
dc.date.issued2000
dc.identifier.issn03044068
dc.identifier.urihttps://osnascholar.ub.uni-osnabrueck.de/handle/unios/6798-
dc.description.abstractWe refine the analysis of Chichilnisky [Chichilnisky, G., The topological equivalence between the Pareto condition and the existence of dictator, J. Math. Econ. 9 (1982) 223-233] and Koshevoy [Koshevoy, G., Homotopy Properties od Pareto Aggregation Rules, 1993, preprint] of the topology of continuous Pareto aggregation rules. We take as the primary notion of the equivalence between aggregation rules the isotopy between them, that is a continuous family of rules satisfying the same axioms which the terminal rules do. We prove that the homotopic equivalences of Pareto rules to dictatorial ones known before can be made isotopies and give some generalizations to these results. We discuss also some homological properties of Pareto rules and their implications. The main result of the paper, however, is the construction of a Pareto rule which is not Pareto isotopic to a dictatorial rule (while homologically equivalent to it). This is the first example of existence results for the preference spaces with nontrivial topology (without domain restrictions). (C) 2000 Elsevier Science S.A. All rights reserved.
dc.language.isoen
dc.publisherELSEVIER SCIENCE SA
dc.relation.ispartofJOURNAL OF MATHEMATICAL ECONOMICS
dc.subjectBusiness & Economics
dc.subjectEconomics
dc.subjecthomological manipulators
dc.subjectisotopic dictators
dc.subjectMathematical Methods In Social Sciences
dc.subjectMathematics
dc.subjectMathematics, Interdisciplinary Applications
dc.subjectPareto aggregation rules
dc.subjectSocial Sciences, Mathematical Methods
dc.titleOn isotopic dictators and homological manipulators
dc.typejournal article
dc.identifier.doi10.1016/S0304-4068(99)00009-9
dc.identifier.isiISI:000084840400008
dc.description.volume33
dc.description.issue1
dc.description.startpage123
dc.description.endpage134
dc.contributor.orcid0000-0003-4801-173X
dc.publisher.placePO BOX 564, 1001 LAUSANNE, SWITZERLAND
dcterms.isPartOf.abbreviationJ. Math. Econ.
Show simple item record

Page view(s)

1
Last Week
0
Last month
0
checked on Apr 14, 2024

Google ScholarTM

Check

Altmetric